MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X46MM; IMPLANT, TRAUMA

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X46MM; IMPLANT, TRAUMA
Catalog Number 47248604640
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D4.Product id was provided for 3 screws; however, it is unknown which of the 3 screws has migrated.Therefore, the migrated screw could be any of the following: 47248604640 ¿ blunt tip screw ¿ (b)(6).Udi: (b)(4).Manufacturing date: apr 8, 2021.Expiration date: mar 31, 2026.47248604840 ¿ blunt tip screw ¿ (b)(6).Udi: (b)(4).Manufacturing date: jan 6, 2020.Expiration date: dec 31, 2024.47248604440 ¿ blunt tip screw ¿ (b)(6).Udi: (b)(4).Manufacturing date: may 4, 2023.Expiration date: may 4, 2028.D10.Proximal humerus, right, long, ã¿ 8.5x260mm item# 47249626008 lot#3143465.Blunt tip screw, ã¿ 4x48mm item# 47248604840 lot# 3008269.Blunt tip screw, ã¿ 4x44mm item# 47248604440 lot# 3157872.Cortical bone screw, ã¿ 4x28mm item# 47248612840 lot# 3073713.Cortical bone screw, ã¿ 4x28mm item# 47248612840 lot# 3078236.G2.Report source: switzerland.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient was originally implanted with the affixus humeral nail.Subsequently, approximately 4 months post implantation, underwent a revision surgery due to loosening of one of the screws.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Loose screw detected at 3-month follow-up.However, there are no further documents available that could confirm this.As the devices involved in the reported event were not returned for investigation, a further product evaluation could not be performed and the condition of the products are unknown.In conclusion, as the cause may be multifactorial, an exact root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BLUNT TIP SCREW, ÿ 4X46MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21920474
Report Number0009613350-2025-00347
Device Sequence Number13017392
Product Code HRS
UDI-Device Identifier00889024505476
UDI-Public(01)00889024505476(17)260331(10)3068474
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2026
Device Catalogue Number47248604640
Device Lot Number3068474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale
Patient Weight60 KG